Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Finite coverings by normal subgroups

Authors: M. A. Brodie, R. F. Chamberlain and L.-C. Kappe
Journal: Proc. Amer. Math. Soc. 104 (1988), 669-674
MSC: Primary 20F26; Secondary 20F24
MathSciNet review: 964841
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: B. H. Neumann's characterization of groups possessing a finite covering by proper subgroups and Baer's characterization of groups with finite coverings by abelian subgroups are refined to results about finite coverings by normal subgroups. Various corollaries about the structure of groups having such finite coverings are derived. Using the method employed for the main theorem, a simplified proof of an earlier result of the third author concerning finite coverings by word subgroups is given.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20F26, 20F24

Retrieve articles in all journals with MSC: 20F26, 20F24

Additional Information

Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society